MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DUET EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY DUET EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46917
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the surgeon was removing the lumbar drain catheter from the patient 3 days after implantation.There was no issue during the insertion of the implant.Prior to removal, the draining of the cerebrospinal fluid was optimal and efficient.No unusual symptoms or events occurred.However, upon removal, the surgeon encountered a slight/light resistance while pulling out the catheter.The surgeon found the catheter was broken.Approximately 8.7 cm was found to be stuck in the patient's lumbar spine.The remnant lumbar drain was visualized in one continuous segment 8.7 cm from its tip abutting the right superior corner of the l3 vertebra (next to the right l3 pedicle) through the l4/5 interspinous ligament via a left paracentral approach, to its proximal breakage point about 3 cm deep from the skin.It was noted that a subsequent x-ray was taken, and an exploratory surgery was performed to locate the broken catheter from the patient.However, they were unable to locate and remove the remaining of the implant.The patient was healthy and recovering well despite the event.

Brand Name
DUET EXTERNAL DRAINAGE AND MONITORING SYSTEM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key9507540
Report Number2021898-2019-00451
Device Sequence Number2001970
Product Code GWM
UDI-Device Identifier00613994445407
UDI-Public00613994445407
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K983799
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Model Number46917
Device Catalogue Number46917
Device Lot Number214053154
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight67